MAUDE Adverse Event Report: BD MEDICAL (BD WEST) MEDICAL SURGICAL NEEDLE 27GA 1-1/2IN; HYPODERMIC SINGLE LUMEN NEEDLE

BD MEDICAL (BD WEST) MEDICAL SURGICAL NEEDLE 27GA 1-1/2IN; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 301629
Medical Device Problem Codes Device Contamination with Chemical or Other Material (2944); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/18/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation and/or device history review is anticipated, but is not complete.Upon completion, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that 2 needles 27ga 1-1/2in contained foreign matter.The following information was provided by the initial reporter: "it was reported that needle had a white substance and is disfigured.Verbatim: consumer reported found 2 needles with discolored/white substance that is disfigured too.Lot #: 8331594, catalog #: 301629.Date of event (b)(6) 2020: discard this 1 needle same issue.Date of event (b)(6) 2020: sending this sample back same issue.Sample status awaiting sample".
 
Event or Problem Description
It was reported that 2 needles 27ga 1-1/2in contained foreign matter.The following information was provided by the initial reporter: "it was reported that needle had a white substance and is disfigured.Verbatim: consumer reported found 2 needles with discolored/white substance that is disfigured too.Lot # 8331594, catalog# 301629, date of event 09/18/2020 - discard this 1 needle same issue, date of event 09/22/2020 sending this sample back same issue, sample status awaiting sample.".
 
Additional Manufacturer Narrative
H.6.Investigation: a device history record review was completed by our quality engineer team for provided lot number 8331594.The review did not reveal any detected abnormalities during the production process that could have contributed to this defect and all quality tests were found to be within specification.As a sample was unavailable for return, a thorough sample investigation could not be completed.Based on the investigation results, an exact cause for this incident could not be identified.

Brand Name
NEEDLE 27GA 1-1/2IN
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BD MEDICAL (BD WEST) MEDICAL SURGICAL
1852 10th avenue
columbus NE 68601
MDR Report Key10687588
Report Number1911916-2020-00958
Device Sequence Number16941054
Product Code FMI
UDI-Device Identifier30382903016298
UDI-Public30382903016298
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
NA
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 10/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/31/2024
Device Model Number301629
Device Catalogue Number301629
Device Lot Number8331594
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/22/2020
Supplement Date Received by Manufacturer09/22/2020
Initial Report FDA Received Date10/15/2020
Supplement Report FDA Received Date10/26/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;